Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

History of crohn's disease. On birth control. Pain in leg, calf, back of knee. Why has this happened?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1980
Answered : 2130 Questions
Hi. I am a 34 year old female with a history of Crohn's Disease. My current medications are the birth control patch, imuran and amitriptyline. One day ago I developed pain in my right calf and back of my right knee, and it hurts to walk on it. On Friday I took a 7 hour flight to Europe, and I flew back 7 hours yesterday. I don't remember doing anything recently to strain or twist the muscles in that leg.
Posted Fri, 27 Apr 2012 in General Health
Answered by Dr. Rajinder Bajoria 1 hour later

Thanks for the query.     

Young woman 34 year, diagnosed case of Crohn`s disease ( inflammatory bowel disease ) now under treatment with Imuran a immunosuppressive drug, and amitriptyline a tricyclic antidepressant and birth control pills.

Pain in the right calf and back of right knee, which hurts on walking, can be due to many reasons.

It can be due to side effect of some drug or excessive exertion.

It can be due to Crohn`s disease also, as Crohn's disease can cause many neurological complications, like seizures, stroke, myopathy, peripheral neuropathy, headache and depression.

To me it appears as a simple muscular and joint pain which will be relived wih simple analgesic along with rest for a few days.

If it is accompanied by swelling around the knee and in the calf region, examination by orthopedic surgeon is advisable.

‘Hope I have answered your query, I will be available to answer your follow up queries.

“Wish you Good Health and trouble free speedy recovery”.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor